Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from UTI, burning and irritation after intercourse. What should I do?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi Doctor, i had a intercorse last friday after 3 months without it. My vagina got so dry lately and also a got a little bruise close to the entry tha never heal. After last friday i am suffering with a terrible burning and irritation on the skin , just on the entry follow with UTI. i am using vagisil and take bactrin but doesnt seens to be helpful. I just want my sexual life back . Every time so painfull. What should i do?
Posted Tue, 27 Nov 2012 in Women Sexual Problems
Answered by Dr. Timothy Raichle 38 minutes later
Hello, I would be happy to help you with your question.

What you are describing is very common. From what you are saying, there was a time (probably not long ago) where none of this was an issue. In most cases, the cause is related to some change or infection within the vagina that is either not responding to treatment or is being caused by treatment for an unrelated problem (e.g. a urinary tract infection). In most cases, I would recommend:

1. Finish the treatment for the UTI
2. Add in treatment for a yeast infection (either an over-the-counter yeast medication or oral diflucan)
3. Take a break from intercourse through the course of these treatments, or at least 1-2 weeks
4. Consider that the use of birth control pills is sometimes under-estimated as a cause of vaginal dryness and pain with intercourse.

I hope this helps - please ask if you have additional questions.
Above answer was peer-reviewed by
Follow-up: Suffering from UTI, burning and irritation after intercourse. What should I do? 9 minutes later
Thanks for your answer doctor.

But this bruise is been there forever never heal. And i'm not feeling any itchy or discharge or something like yeast infecction. But is very very painful burning sensation. Vagisil is not help me . My urine feels little better but my vagina is killing me . I went to the Gyn and did'nt help .
Answered by Dr. Timothy Raichle 1 hour later
If the "bruise" has been there for a significant period of time, then I would venture to guess that it is NOT a bruise, but perhaps something else. In this case, I think that a second opinion with another GYN doctor would be indicated. Also, if there is an area of skin with abnormal pigmentation (i.e. the bruised area) then it needs to be biopsied.

Thank you for the questions and good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor